Bilirubin levels and yellow eyes after switch to atazanavir…
My original regime of Atripla once-daily had to be replaced due to severe depression. I am now on Truvada (FTC200mg/tenofovvir245mg) + atazanavir (Reyataz) 300mg and ritonavir (Norvir) 100mg I have been on my new regime now for 6 months and my bilirubin levels are around 150 at my last bloods.
The problem I seem to be experiencing at present is feeling dizzy and slightly faint. My eyes are a bit yellow and very sore.
The best way to describe the feeling is like being in a constant day dream that I can’t snap out of.
Could this be a side effect to my medication or something else?
Pls tell your doctor about your symptoms so your clinic can check for these symptoms.
The normal range for bilirubin is 1 -17. With atazanavir, geeting to five times this upper limit (ie around 70) is a reason to look at alternative doses.
Your doctor can order a TDM test (therapeutic drug monitoring) which measures the levels of atazanavir in your blood before and after any dose adjustment. For example you may be able to take atazanavir at a higher dose (400mg) but may not need the ritonavir boosting.
You can only do this safely with TDM, but this is an easy test to access and use.
Mood changes have also been reported with atazanavir, and although this is not common, the higher drug levels indicated by you bilirubin results, may be relevant.